Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 96, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 13, 2014, 5:13 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2014, 5:13 AM EDT (09:13 UTC)
- Expired
- Sep 13, 2014, 12:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
835 WHUS71 KBOX 130913 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 513 AM EDT SAT SEP 13 2014 ANZ250-251-131600- /O.NEW.KBOX.SC.Y.0096.140913T0913Z-140913T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 513 AM EDT SAT SEP 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS AND SEAS...NORTHEAST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 4:16 AM EDT, 57 minutes earlier.
Area forecast discussion, Sep 13, 4:16 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SAT SEP 13 2014 .SYNOPSIS... ONE LOW PRESSURE SYSTEM WILL MOVE INTO QUEBEC WHILE ANOTHER WEAK LOW PRESSURE CENTER WILL PASS SOUTHEAST OF NANTUCKET THIS EVENING. THESE TWO SYSTEMS WILL BRING SCATTERED SHOWERS TO THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE BRINGS DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES SUNDAY INTO MONDAY. THE NEXT COLD FRONT WILL LIKELY BRING A PERIOD OF SHOWERS LATE MONDAY NIGHT INTO TUESDAY. MAINLY DRY WEATHER EXPECTED NEXT WEDNESDAY THROUGH FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES CONTINUING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CLOUDS WILL BE ON THE INCREASE TODAY AS THE PRIMARY UPPER SHORT WAVE TROUGH AND SURFACE LOW HEADS FOR THE ST LAWRENCE RIVER. A SECONDARY SURFACE LOW WILL PASS SOUTHEAST OF NANTUCKET THIS EVENING. A CHALLENGING PART OF THE FORECAST IS THAT THE FORECAST AREA WILL FOR THE MOST PART LIE IN BETWEEN THE TWO SOURCES OF ENGERGY AND THE SHOWER ACTIVITY IS PROBABLY NOT GOING TO BE THAT ORGANIZED. HAVE GONE HIGH CHANCE TO LOW LIKELY POPS FOR THE AREA THINKING THAT AT ANY ONE TIME THE SHOWERS WILL LIKELY BE SCATTERED BUT OVER THE COURSE OF 4 OR 5 HOURS AT LEAST HALF OF THE AREA IS LIKELY TO RECEIVE A MEASURABLE AMOUNT OF RAIN. THINK MOST AREAS WILL RECEIVE A QUARTER OF AN INCH OR LESS OF RAINFALL EXCEPT POSSIBLY A LITTLE MORE BERKSHIRES TO MONADNOCKS AND OVER CAPE AND ISLANDS. TEMPERATURES ARE LIKELY TO BE HELD IN THE MID TO UPPER 60S BY THE CLOUD COVER AND ONSHORE FLOW. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT...EVENING SHOULD START OFF WITH CLOUDS AND SCATTERED SHOWERS...BUT THE SHOWERS SHOULD DIMINISH/END WEST TO EAST BETWEEN 8 PM AND MIDNIGHT. EXPECT CLEARING SKIES OVERNIGHT...ALTHOUGH MAY BE SOME POCKETS OF FOG WHERE SUFFICIENT RAIN FALLS FOR A TIME. EVENTUALLY...THINK THE LOWERING DEWPOINTS AND MIXING FROM THE NW GRADIENT WILL CLEAR OUT MOST OF THE FOG PATCHES LATE AT NIGHT. SUNDAY...LOOKS LIKE PLENTY OF SUNSHINE AND TYPICAL EARLY FALL HIGH TEMPERATURES OF 65 TO 70 AS HIGH PRESSURE BUILDS INTO NEW ENGLAND AND H85 TEMPERATURES SLIP TO BETWEEN 8C AND 10C DURING THE AFTERNOON. THERE COULD BE A FEW WIND GUSTS FROM THE NORTHWEST TO 20 MPH IN THE MORNING ALONG THE COASTAL PLAIN BUT THE GRADIENT THEN SLACKENS DURING THE DAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... * LOW RISK OF PATCHY FROST SUN NIGHT ACROSS DISTANT INTERIOR * A PERIOD OF SHOWERS LIKELY LATE MON NIGHT/TUE * DRY WEATHER/SLIGHTLY BELOW NORMAL TEMPS NEXT WED-FRI OVERVIEW... OVERALL MODEL GUIDANCE IS IN AGREEMENT WITH A BROAD TROUGH OVER THE EASTERN HALF OF THE CONTINENT AND A FULL-LATITUDE RIDGE OVER WESTERN NORTH AMERICA. IN FACT APPEARS THAT THE NORTHERN BRANCH OF THE JET STREAM REMAINS FAIRLY PROGRESSIVE ESP SINCE THE NAO TRENDING MORE POSITIVE FOR THE FIRST HALF OF THIS FORECAST. THE FLOW DOES BEGIN TO BECOME MORE AMPLIFIED TOWARDS THE END OF THE PERIOD AS A TROUGH DIGS OVER THE EASTERN PACIFIC LEADING TO A RIDGE IN THE CENTRAL CONUS....ABOUT WHEN THE NAO BECOMES MORE NEUTRAL. HOWEVER IT LOOKS LIKE THE EASTERN CONUS WILL STILL REMAIN IN A TROUGH PATTERN THROUGH THE WORK WEEK WITH A POSSIBLE CHANGE IN THE PATTERN BY NEXT WEEKEND. ONLY MAJOR WEATHER MAKE TO WATCH FOR AT THE MOMENT IS THE SHORTWAVE PASSING THROUGH MONDAY NIGHT/TUESDAY BRINGING SHOWERS TO THE REGION. LOW CONFIDENCE ON EXACT TIMING BUT CONFIDENCE IS INCREASING THAT PRECIP WILL OCCUR. OTHERWISE HIGH PRESSURE WILL PREVAIL WITH TEMPS AT OR BELOW AVERAGE FOR THIS TIME OF YEAR. IN FACT SUNDAY NIGHT AND MID TO LATE NEXT WEEK MAY NEED TO WATCH FOR FROST HEADLINES. DETAILS... MONDAY... A MODIFIED CANADIAN HIGH WILL BUILD INTO NEW ENGLAND DURING THIS PORTION OF THE FORECAST...CRESTING OVER THE REGION ON MONDAY. LOWS ON SUN NIGHT WILL BE QUITE CHILLY FOR SEPTEMBER. ALTHOUGH RECORD COLD IS NOT EXPECTED...WE MAY STILL SEE SOME MIDDLE TO UPPER 30S ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA...WHERE THIS IS A LOW RISK FOR SOME PATCHY FROST IN THE TYPICALLY COOLEST OUTLYING LOCATIONS. FOR MONDAY HIGHS...EVEN WITH FULL SUNSHINE TEMPS WILL ONLY REACH INTO THE MID 60S TO LOWER 70S...SINCE THE SUN ANGLE IS LOW. DRY WEATHER WILL PREVAIL. MONDAY NIGHT INTO TUESDAY... THE NEXT SHOT FOR ANY SHOWERS WILL BE LATE MONDAY NIGHT INTO TUESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE FLOW. OVERALL GUIDANCE HAS TRENDED TO BE ON THE WETTER SIDE SO CONFIDENCE IS INCREASING THAT PRECIP WILL OCCUR. RIGHT NOW LOOKS AS IF DROUGHT STRICKEN RI AND SE MASS HAVE THE BETTER SHOT FOR THE HIGHER QPF AMOUNTS. ALTHOUGH THE EC DOES HAVE A QPF BULLS-EYE FOR THE REGION...NOTICED THAT THE GFS HAS TICKED UP SO OVER 0.25 TO 0.5 INCHES IS NOT OUT OF THE QUESTION...ESPECIALLY SINCE PWAT VALUES DO NOSE IN AT ABOUT 1.5 INCHES. INSTABILITY LOOKS FAIRLY LIMITED...SO WILL NOT INCLUDE THUNDER IN THE FORECAST AT THIS TIME. HIGHS SHOULD BE IN THE 60S TO AROUND 70. END OF THE WORK WEEK... HIGH PRESSURE FROM CANADA WILL SET UP OVER THE NORTHEAST ON WED INTO FRIDAY. THE GFS BRING AN ARCTIC FRONT ACROSS THE REGION ON WED WHILE THE EC HOLDS IT UP UNTIL THURSDAY NIGHT. EITHER WAY GUIDANCE IS SHOWING 850 MB TEMPS DROPPING BELOW 0C. THIS WILL KEEP TEMPS WELL BELOW AVERAGE...IN THE 60S RESULTING IN CRISP FALL LIKE TEMPS. BECAUSE OF THE DIFFERENCE...WILL CONTINUE WITH A BLEND OF PREV FORECAST AS WELL AS THE ENSEMBLES FOR NOW. EITHER WHICH WAY WE MAY NEED TO BEGIN TO WATCH FOR THE RISK FOR SOME FROST IN SOUTHWEST NH/NORTHWEST MA...WHERE WINDS CAN DECOUPLE. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. CONFIDENCE IS MODERATE FOR TODAY AND TONIGHT...THEN HIGH FOR SUNDAY. TODAY...AREAS OF BKN STRATOCUMULUS THIS MORNING ACROSS SOUTHERN NEW ENGLAND AND A BIT CHALLENGING IDENTIFYING EVOLUTION OF THESE CLOUDS. BELIEVE MOST OF AREA WILL PROBABLY EXPERIENCE VFR CONDITIONS FOR MID MORNING THROUGH EARLY AFTERNOON. AFTER ABOUT 20Z...ANTICIPATE CIGS TO LOWER TO MVFR LEVELS W TO E WITH PATCHY IFR CIGS POSSIBLE 22Z TO 02Z ACROSS SE COASTAL LOCATIONS. SCATTERED SHOWERS WILL REDUCE VISIBILITIES INTO MVFR CATEGORY FOR A TIME OR TWO LATE AFTERNOON AND EARLY EVENING. TONIGHT...SHOWERS SHOULD END W TO E BETWEEN 00Z AND 04Z. FOG PATCHES MAY LINGER FOR A WHILE BUT BELIEVE LOWERING DEWPOINTS AND MIXING IN THE NW GRADIENT WILL RESULT IN VFR CONDITIONS TAKING HOLD MOST AREAS OVERNIGHT. SUNDAY...LOOKS LIKE VFR CONDITIONS WITH NO CIGS AND EXCELLENT VSBY. KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. STILL A POSSIBILITY OF A PATCH OF STRATOCUMULUS 25 TO 30 HUNDRED FEET PASSING ACROSS THE AIRFIELD THIS MORNING. OTHERWISE...VFR CONDITIONS ANTICIPATEDFOR MOST OF DAY...PROBABLY LOWERING TO MVFR CIGS AND BRIEFLY MVFR VSBYS AS SCATTERED SHOWERS MOVE THROUGH BETWEEN 22Z AND 02Z. CONDITIONS SHOULD IMPROVE TO VFR LATER TONIGHT AS NW FLOW MIXES THE AIR MASS AND DEWPOINTS LOWER. KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. GENERALLY VFR CONDITIONS THROUGH ABOUT 20Z EXCEPT FOR POSSIBILITY OF A PATCH OR TWO OF STRATOCUMULUS CLOUDS PASSING ACROSS. A PERIOD OF MVFR CIGS AND BRIEF MVFR VSBYS ANTICIPATED IN SCATTERED SHOWERS GENERALLY 20Z TO 00Z SUN. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS OVER THIS TIME...EXCEPT FOR A PERIOD OF MVFR- IFR CONDITIONS LATE MON NIGHT/TUE IN A ROUND OF SHOWERS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. FORECAST CONFIDENCE IS MODERATE TODAY AND TONIGHT...AND HIGH FOR SUNDAY. MARINE FORECAST IS A LITTLE TRICKY FOR TODAY AND INTO EARLY SUNDAY. E TO NE GRADIENT CURRENTLY SHOWING SPEEDS AROUND 15 KT WITH A FEW GUSTS BETWEEN 20 AND 25 KT. BELIEVE GRADIENT WILL SLACKEN A LITTLE AS AREA WILL BECOME CAUGHT IN SOMEWHAT OF A CALL BETWEEN SYSTEMS TO THE NW AND S. HOWEVER...IN THE WAKE OF A WEAK LOW PRESSURE SYSTEM MOVING NE ACROSS GEORGES BANK TONIGHT...COULD SEE A PERIOD OF N TO NW WINDS GUSTING BETWEEN 20 AND 25 KT DURING EARLY SUNDAY MORNING. CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO ISSUE A SMALL CRAFT ADVISORY...BUT THE SITUATION WILL NEED TO BE WATCHED AND A HEADLINE MAY BECOME NECESSARY FOR SOME OF THE WATERS FOR A TIME SUNDAY MORNING. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY.... MONDAY INTO TUE MORNING...MODERATE TO HIGH CONFIDENCE. HIGH PRESSURE NEARBY WILL RESULT IN A WEAK PRESSURE GRADIENT KEEPING WINDS/SEAS BELOW SCA THRESHOLDS. TUESDAY AFTERNOON INTO WEDNESDAY...MODERATE CONFIDENCE. MAY SEE SOME MARGINAL SCA WINDS/SEAS ACROSS THE OUTER-WATERS BEHIND A COLD FRONT/LOW PRESSURE SYSTEM IN THE COOL AIR ADVECTION PATTERN. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/THOMPSON NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...DUNTEN AVIATION...DUNTEN/THOMPSON MARINE...DUNTEN/THOMPSON
Hazardous weather outlook, Sep 13, 4:18 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT SAT SEP 13 2014 ANZ233-234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008- 140830- VINEYARD SOUND-BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY THAT A FROST ADVISORY WOULD BE NEEDED FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. PERHAPS ANOTHER RISK OF FROST FOR THE SECOND HALF OF NEXT WEEK ACROSS SOUTHWEST NH/NORTHWEST MA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>232-235>237-250-251-254>256-140830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:18 PM EDT | Small Craft Advisory | BOX | 25 hr |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.